Alert archive / Maine / Beach Hazards Statements in 2022
Beach Hazards Statement 1, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at May 14, 2022, 3:49 AM EDT for Hancock County, Washington County, Maine. It took effect at May 14, 2022, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2022, 3:49 AM EDT (07:49 UTC)
- In effect from
- May 14, 2022, 8:00 AM EDT
- Expired
- May 14, 2022, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1492 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
480 WHUS41 KCAR 140749 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 349 AM EDT Sat May 14 2022 MEZ029-030-141600- /O.NEW.KCAR.BH.S.0001.220514T1200Z-220515T0000Z/ Coastal Hancock-Coastal Washington- 349 AM EDT Sat May 14 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures in the upper 70s to around 80 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 40s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at May 14, 12:28 AM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 14, 12:28 AM EDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1228 AM EDT Sat May 14 2022 .SYNOPSIS... A weak cold front drops approaches from the north this evening, then drops south into far northern Maine late tonight. An upper trough to the west of the area will move slowly east Sunday through the middle of the week sending areas of low pressure across the region. && .NEAR TERM /THROUGH TODAY/... Update... Backdoor "cold" front has just slipped through Frenchville at this hour. The temperature has dropped 7 degrees in the past hour with a wind shift to the north. The temperature at Frenchville was still a warm 70 degrees as of midnight. Otherwise, it was mainly clear across the forecast area at this hour. Low cloud and fog were remaining mainly offshore and along the immediate coast. At this time, it does not seem to be making much inland progress, but will continue to monitor. No major changes to the current forecast other than minor adjustments to hourly temperatures and dew points. Previous Discussion... Further north, a weak front moves into the area after 06z tonight with clouds and a wind shift being the only noticeable change during the overnight. This cooler air and cld cvr on Saturday will keep temps in the 70s acrs the north, cooler than Friday but still well above normal, with interior Downeast likely rising into the 80s drg the afternoon. As cold front moves it will gradually weaken and wash out over cntrl sxns. Instability pooling in vicinity of boundary with CAPES btwn 500-1000 j/kg. Expect that showers and perhaps an isold storm wl dvlp late in the aftn and continue into the evening hrs. && .SHORT TERM /TONIGHT THROUGH MONDAY/... The upper level ridge will continue to degrade Saturday night. The approaching upper level trof and shift to S flow should help bring in moisture, allowing for rain showers to continue. Upper air model soundings show some left over CAPE, low wind shear, and high lapse rates which should be enough instability for possible thunderstorms. Elevated PWAT values point to possible heavy rains within these convective cells. Cloud cover will reduce cooling for the night, keeping temps above average. By Sunday, the upper level ridge will move E, as the upper level trof settles in. 12Z models show a better alignment of a weak surface cold front with the low pressure system. Rain showers are expected to continue throughout the day. 925Mb model temps show a cooler airmass to the E which will make its way into the region with the SE flow. Temps will be much closer to normal with highs in the mid to upper 60s. By Sunday night, the weak cold front will push through, helping to cool temps and bring in patchy fog to the coast. As the jet stream makes its way around the trof axis, a secondary low level low develops on Monday across New England. As the system approaches, rain showers will become more steady. Though lapse rates aren’t as impressive, higher CAPE and wind shear gave enough confidence to add slight chance thunderstorms to the forecast. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... The low pressure system will continue to exit NE towards the maritimes Monday night into Tuesday. QPF models are still uncertain with the amounts of rainfall associated with this system, however, they seem to be trending higher. Winds should increase on Tuesday on the backside of the low. By Wednesday, high pressure settles back into the region, though temps seem to be heading back to normal values for the rest of the week. Next system is expected on Friday, though models are inconsistent with the timing of the system, thus slight chance rain was left in the forecast. && .AVIATION /04Z SATURDAY THROUGH WEDNESDAY/... NEAR TERM: VFR all terminals overnight. Exception will be KBHB, which will be a close call, as low cloud and fog was just offshore, possibly affecting the terminal with IFR or lower at times. Winds become light and variable throughout overnight. Winds then increase to less than 10kt out of the NW-N (except SW at KBHB) by mid Saturday morning. Winds at KBGR should shift to the S late in the afternoon with the potential for a sea breeze circulation. SHORT TERM: Saturday night-Sunday night...MVFR possible at northern terminals, IFR or lower probable KBGR/KBHB. Monday...MVFR possible in the morning, then VFR, except brief periods of MVFR with possible thunderstorms in the afternoon at northern terminals. IFR or lower probable at KBGR/KBHB. .Monday night...MVFR or lower possible at northern terminals, with IFR or lower possible at KBGR/KBHB. .Tuesday-Tuesday night...Becoming VFR throughout on Tuesday, with MVFR possible again at KBGR/KBHB Tuesday night. W winds G15-20KT possible Tuesday. Wednesday...Mainly VFR, except for a MVFR possible at northern terminals in the morning. NW-W winds G15-20KT possible. && .MARINE... NEAR TERM: Winds and seas remain below SCA levels with areas of fog limiting visibilities into the morning hours. SHORT TERM: Winds and seas will remain below SCA conditions for through to Mon night. Tuesday could see winds increase to 25 kts in the outer waters. This should continue to Wednesday morning. Expect a decrease in visibilities for the night and mornings in patchy fog. && .CLIMATE... Record highs set today, May 13 Location....High....Old Record Caribou......90......78/1992.. Houlton......89......79/1978.. Millinocket..90......82/1911.. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...TWD/Buster Short Term...LaFlash Long Term...LaFlash Aviation...TWD/Buster/LaFlash Marine...TWD/Buster/LaFlash Climate...
Hazardous weather outlook, May 13, 7:09 PM EDT, 8 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 709 PM EDT Fri May 13 2022 MEZ001>006-010-011-015>017-029>032-142315- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 709 PM EDT Fri May 13 2022 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-142315- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 709 PM EDT Fri May 13 2022 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.